MAUDE Adverse Event Report: CORDIS CORPORATION PGW .018 SV SHORT 300CM ST; WIRE, GUIDE, CATHETER

CORDIS CORPORATION PGW .018 SV SHORT 300CM ST; WIRE, GUIDE, CATHETER
Model Number 503558X
Medical Device Problem Codes Fracture (1260); Material Frayed (1262)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is one of three reports submitted for the same event.Please reference mfr report #: 9616099-2021-04769 and 9616099-2021-04770.
 
Event or Problem Description
As reported, the two (2).018 x 300cm straight tip sv short peripheral steerable guidewire (pgw) were frayed inside the patient.There was difficulty tracking the wires through the vessel or lesion.There was no reported patient injury.The devices were used in patient.An additional non-sterile device was returned for evaluation related to the event.The devices were stored as per labeling and opened in sterile filed.The intended procedure was a peripheral angiogram.There was no damage to the device noticed prior to opening the package.There was no difficulty removing the device from the sterile packaging.The device was prepped per the instructions for use (ifu).There was no difficulty experienced in prepping the device.The target site was the superficial femoral artery (sfa).The access site was femoral.The lesion was moderately calcified.The device was not used for a chronic total occlusion (total occlusion >3 months).The device did not kink nor bend at any time.The other devices used with the product did not kink nor bend at any time.The product was resterilized when removed from the patient.The event occurred while crossing the lesion.The wire tip was visible on fluoro throughout the procedure.There was no resistance/friction between the wire and other devices.The wire did not kink while being used.The wire did not become fixed or caught at any time.The wire was removed intact in one piece from the patient.The procedure was completed with an unknown.018 wire.The devices will be returned for analysis including the twenty-six (26) unused devices from the same box.
 
Event or Problem Description
As reported, the two (2).018 x 300cm straight tip sv short peripheral steerable guidewire (pgw) were frayed inside the patient.There was difficulty tracking the wires through the vessel or lesion.There was no reported patient injury.The devices were used in patient.An additional non-sterile device was returned for evaluation related to the event.The distal tip of the coil wire that should be fused with the core wire was noticed separated on the second and third devices received.The devices were stored as per labeling and opened in sterile filed.The intended procedure was a peripheral angiogram.There was no damage to the device noticed prior to opening the package.There was no difficulty removing the device from the sterile packaging.The device was prepped per the instructions for use (ifu).There was no difficulty experienced in prepping the device.The target site was the superficial femoral artery (sfa).The access site was femoral.The lesion was moderately calcified.The device was not used for a chronic total occlusion (total occlusion >3 months).The device did not kink nor bend at any time.The other devices used with the product did not kink nor bend at any time.The product was resterilized when removed from the patient.The event occurred while crossing the lesion.The wire tip was visible on fluoro throughout the procedure.There was no resistance/friction between the wire and other devices.The wire did not kink while being used.The wire did not become fixed or caught at any time.The wire was removed intact in one piece from the patient.The procedure was completed with an unknown.018 wire.The devices will be returned for analysis including the twenty-six (26) unused devices from the same box.
 
Additional Manufacturer Narrative
The unit returned under this event was thoroughly inspected observing that the coil wire presented an unraveled\stretched condition located at the distal core wire (ribbon).No other damages or anomalies were observed on the returned unit.Functional analysis was not performed due to the nature of the compliant.The distal tip section was analyzed using a vision system to magnify the damaged area.The condition of unraveled was confirmed, the distal tip of the coil wire that should be fused with the core wire was noticed separated causing this condition.Sem results showed the separated area of the pgw.018 sv short 300 cm st guidewire unit presented evidence of plastic deformation on the wire of the unit.The plastic deformation is commonly associated with separations caused by material tensile overload.Therefore, it is assumed that the material of the wire was induced to a tensile force that exceeded the wire material yield strength prior to the separation.No other anomalies were observed during sem analysis.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
Updated h6 evaluation codes: 1454- peeled; guidewire-463 this is one of three reports submitted for the same event.Please reference mfr report #: (b)(4).Complaint conclusion: as reported, the two.018 x 300cm straight tip sv peripheral steerable guidewire (pgw) were frayed inside the patient.There was difficulty tracking the wires through the vessel or lesion.There was no reported patient injury.The devices were used in patient.An additional non-sterile device was returned for evaluation related to the event.On the second and third devices received the distal portion of the coil wire separated from the core wire however, the proximal end of the coil wire remains attached to the core wire.The unraveling of the coil wire resulted in the exposure of the guidewire core wire.The devices were stored as per labeling and opened in sterile filed.The intended procedure was a peripheral angiogram.There was no damage to the device noticed prior to opening the package.There was no difficulty removing the device from the sterile packaging.The device was prepped per the instructions for use (ifu).There was no difficulty experienced in prepping the device.The target site was the superficial femoral artery (sfa).The access site was femoral.The lesion was moderately calcified.The device was not used for a chronic total occlusion (total occlusion >3 months).The device did not kink nor bend at any time.The other devices used with the product did not kink nor bend at any time.The product was resterilized when removed from the patient.The event occurred while crossing the lesion.The wire tip was visible on fluoro throughout the procedure.There was no resistance/friction between the wire and other devices.The wire did not kink while being used.The wire did not become fixed or caught at any time.The wire was removed intact in one piece from the patient.The procedure was completed with an unknown.018 wire.Three non-sterile 300cm straight tip sv.018¿ peripheral steerable guidewires were received for analysis.Visual analysis on the third device revealed the same unraveling of the radiopaque distal coil wire as was seen on the second device.Magnified analysis of the damaged area revealed the distal tip of the coil wire separated from the core wire however, the proximal end of the coil wire remains attached to the core wire.The unraveling of the coil wire resulted in the exposure of the guidewire core wire.Sem analysis of the separated area presented evidence of plastic deformation.A product history record (phr) review of lot 35261025 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The complaint, ¿distal tip-wires - frayed/split/torn - in patient¿ was not confirmed.None of the returned devices presented with this condition.The complaint ¿guidewire ~ tracking difficulty¿ was not confirmed because this malfunction cannot be properly reproduced in a laboratory setting.The malfunctions ¿distal tip-wires - fractured¿ and ¿guidewire-exposed braidwire/corewire¿ were confirmed on the second and third wire.The distal tip of the coil wire separated from the core wire on these devices with the proximal end of the coil wire remaining attached to the core wire.The first analyzed device did not present with these conditions.The cause of this damage could not be conclusively determined.Plastic deformation, ductile dimples and cup and cone-like shape are commonly associated with separations caused by material tensile overload.Therefore, it is assumed that the material of the wire was induced to a tensile force that exceeded the wire material yield strength prior to the separation.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Although not intended as a mitigation of risk, information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), ¿guidewires are delicate instruments and should be handled carefully.Prior to use and when possible, during the procedure, inspect the guidewire carefully for coil separation, bends, or kinks.Do not use a guidewire that shows signs of damage.Damage will prevent the guidewire from performing with accurate torque response and control.Guidewire manipulation/torquing should always be performed under fluoroscopic guidance.Never advance, withdraw or auger the guidewire against resistance without first determining the cause of resistance under fluoroscopy.Torquing the guidewire against resistance may cause damage and/or fracture which may result in separation of the distal tip.Should the guidewire tip become entrapped within the vasculature (i.E., small side branch, tight stenosis), do not torque the guidewire.Advance the balloon catheter distally, gently pull the guidewire back into the balloon catheter, and remove the balloon catheter/guidewire system as a unit.Should torque control/tip response be compromised during use, confirm tip integrity using fluoroscopy.Loss of torque control may be due to core wire fracture.Under fluoroscopic guidance, advance the balloon catheter to the distal end of the guidewire and remove the balloon catheter/guidewire system as a unit.Do not pull the distal tip to remove guidewire from dispenser as it may damage the tip.Gently introduce and advance the guidewire to prevent damaging the distal tip.¿ based on the information available, product analysis, and the phr review, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.

Brand Name
PGW .018 SV SHORT 300CM ST
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60th ave
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60th ave
miami lakes, FL 33014
7863138372
MDR Report Key12538792
Report Number1016427-2021-05375
Device Sequence Number19831157
Product Code DQX
UDI-Device Identifier10705032056069
UDI-Public(01)10705032056069(17)220531(10)35261681
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K930091
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Model Number503558X
Device Catalogue Number503558X
Device Lot Number35261681
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/01/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/01/2021
Supplement Date Received by Manufacturer10/27/2021
10/27/2021
Initial Report FDA Received Date09/28/2021
Supplement Report FDA Received Date11/22/2021
01/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/19/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK.; UNK.
Patient SexUnknown